Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Cough, pain in the joints after flu. Having anxiety, nausea, drowsiness and dry mouth after taking benylin. Not able to sleep

Hi. I have had flu for the past 4days and today i finally had enough energy to go to the chemist and get some benylin for my irratating cough as it hurts that i have coughed so much. I had 2 doses so far, a 20ml dose as stated on the bottle at 8.30 pm and another dose at 12.30am. I feel really tired but cant get to sleep. My joints ache a dull ache and i feel like i want to go for a run despite bot being able to breathe properly after walking up the stairs due to my flu. My mind has gone into overdrive andi camt stop thinking/planning everything and am rearranging everything in my mind even though i know its daft and unnecessary. I keep walking up and downstairs and have just sat down to read the leaflet in the benylin pack and noticed it says that unlikely side affects include irritability , anxiety , excitability, nausea , drowsiness, stimulation, dry mouth and insomnia! I thought these side affects are meant to be rare occurances? Should i stop taking it? But it seems to be doing wonders for my aches a d coughing fits? I am 20 female by the way and it is the benylin4flu that i have taken. I dont know what else to do as i Desperate to get to sleep and have a busy day ahead of me. Thanks.
Asked On : Fri, 1 Jun 2012
Answers:  1 Views:  64
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Radiologist 's  Response
May 2014
Thanks for writing in.

You might be having a severe attack of flu. If your fever and discomfort are improving, ts a good sign of your recovery. You might also need to take anti inflammatory medication for fever and joint aches.

Your anxiety is most likely because you are a very busy person and because of flu some of your daily routine has been affected. That's the reason you are making mental drafts and things to do lists.

Do not worry, you should be fine in 3-4 days time by taking your syrup and pain medications. Until then, take rest and have healthy food with lots of fluids.

Hope this helps
Answered: Sun, 27 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor